Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 4, NWS Elko, NV

February 12, 2008Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Feb 12, 2008, 1:55 PM PST for Elko County, White Pine County, Nevada. It took effect at Feb 13, 2008, 6:00 AM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2008, 1:55 PM PST (21:55 UTC)
In effect from
Feb 13, 2008, 6:00 AM PST
Expired
Feb 14, 2008, 2:40 PM PST
In force
33 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2008-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2008-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 122155
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
155 PM PST TUE FEB 12 2008

...GUSTY WINDS AND SNOW SHOWERS ARE EXPECTED WEDNESDAY AS A COLD
FRONT MOVES THROUGH THE REGION...

.A STRONG COLD FRONT WILL BEGIN TO MOVE INTO NORTHERN NEVADA
SHORTLY BEFORE SUNRISE WEDNESDAY MORNING...AND SPREAD SOUTH
THROUGH NEVADA DURING THE DAY. ALONG THE FRONTAL BOUNDARY EXPECT
STRONG GUSTY WINDS AND SNOW SHOWERS WITH THE POTENTIAL FOR REDUCED
VISIBILITIES. SNOW SHOWERS ARE EXPECTED TO DIMINISH BEHIND THE
FRONT...HOWEVER GUSTY WINDS WILL CONTINUE INTO WEDNESDAY EVENING.
SNOW ACCUMULATIONS SHOULD BE LIGHT...WITH GENERALLY LESS THAN AN
INCH IN THE VALLEY AREAS...AND LESS THAN TWO INCHES IN THE
MOUNTAINS. GUSTY WINDS ARE THE MAIN CONCERN WITH THIS SYSTEM.  

NVZ031>033-131200-
/O.NEW.KLKN.WI.Y.0004.080213T1400Z-080214T0300Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...WEST WENDOVER
155 PM PST TUE FEB 12 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 6 AM TO 7 PM PST WEDNESDAY. 

A STRONG COLD FRONT WILL BEGIN TO MOVE INTO NORTHERN NEVADA EARLY
WEDNESDAY MORNING. ALTHOUGH A LITTLE SNOW IS EXPECTED WITH THIS
SYSTEM...THE MAIN WEATHER CONCERN WILL BE THE STRONG GUSTY WINDS.
ALONG THE FRONTAL BOUNDARY WHEN THE SNOW SHOWERS ARE EXPECTED TO
BE THE HEAVIEST...GUSTY WINDS AND SNOW MAY COMBINE TO REDUCE
VISIBILITIES BELOW ONE MILE FOR AS MUCH AS A HALF HOUR UNTIL THE
FRONT MOVES THROUGH. 

AS A HEADS UP TO TRAVELERS...THE FRONT IS EXPECTED TO MOVE NORTH
TO SOUTH ACROSS I80 IN ELKO COUNTY ROUGHLY BETWEEN 8 AM AND 10 AM.

SNOW SHOWERS WILL DIMINISH BEHIND THE FRONTAL PASSAGE...HOWEVER
GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE AFTERNOON AS
STRONG WINDS ALOFT MIX DOWN TO THE SURFACE. THESE POST-FRONTAL
WINDS ARE EXPECTED TO BE STRONGEST EAST OF THE RUBY MOUNTAINS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-035-131200-
/O.NEW.KLKN.WI.Y.0004.080213T1900Z-080214T0300Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
155 PM PST TUE FEB 12 2008

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM TO 7 PM PST WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE INTO CENTRAL NEVADA AROUND NOON ON
WEDNESDAY. WINDS WILL BECOME GUSTY AHEAD OF THE FRONT OVER MANY
AREAS OF CENTRAL NEVADA BY THE LATE MORNING HOURS. THE FRONT WILL
MOVE FROM NORTH TO SOUTH THROUGH THE AFTERNOON HOURS. ALONG THE
FRONTAL BOUNDARY WHEN THE SNOW SHOWERS ARE EXPECTED TO BE THE
HEAVIEST...GUSTY WINDS AND SNOW MAY COMBINE TO REDUCE VISIBILITIES
BELOW ONE MILE FOR AS MUCH AS A HALF HOUR UNTIL THE FRONT MOVES
THROUGH. SNOW SHOWERS WILL DIMINISH BEHIND THE FRONTAL
PASSAGE...HOWEVER GUSTY WINDS ARE EXPECTED TO CONTINUE INTO THE
EVENING HOURS AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

ROOD
4 follow-up statements
000 
WWUS75 KLKN 131202
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
402 AM PST WED FEB 13 2008

...GUSTY WINDS TO 50 MPH ARE EXPECTED TODAY AS A COLD FRONT MOVES
THROUGH THE REGION...

.A STRONG COLD FRONT WILL BE MOVING THROUGH THE STATE TODAY. GUSTY
WINDS ARE THE MAIN CONCERN WITH THIS SYSTEM. STRONG GUSTY WINDS
WILL DEVELOP ALONG THE COLD FRONT AS IT MOVES THROUGH. SNOW
SHOWERS COMBINED WITH WINDY CONDITIONS MAY REDUCE VISIBILITY AT
TIMES...ESPECIALLY ALONG HIGHWAY PASSES. SNOW SHOWERS ARE EXPECTED TO
DIMINISH BEHIND THE FRONT...HOWEVER GUSTY WINDS WILL CONTINUE
THROUGH WEDNESDAY EVENING ACROSS ELKO COUNTY...AND THROUGH THE
EARLY MORNING HOURS THURSDAY ACROSS CENTRAL NEVADA. SNOW
ACCUMULATIONS WILL GENERALLY BE ONE TO TWO INCHES.

NVZ031>033-140000-
/O.EXT.KLKN.WI.Y.0004.080213T1400Z-080214T0800Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...WEST WENDOVER
402 AM PST WED FEB 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A STRONG COLD FRONT WILL BE MOVING THROUGH THE STATE TODAY. THE
COLD FRONT IS EXPECTED TO MOVE ACROSS INTERSTATE 80 IN ELKO COUNTY
BETWEEN 9 AM AND 11 AM PST. ALONG THE FRONTAL BOUNDARY WHEN THE SNOW
SHOWERS ARE EXPECTED TO BE THE HEAVIEST...GUSTY WINDS TO 50 MPH
MAY COMBINE WITH SNOW TO REDUCE VISIBILITIES BELOW ONE MILE FOR AS
MUCH AS A HALF HOUR UNTIL THE FRONT MOVES THROUGH.

SNOW SHOWERS WILL DIMINISH BEHIND THE FRONTAL PASSAGE...HOWEVER
GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THE EVENING AS
STRONG WINDS ALOFT MIX DOWN TO THE SURFACE. THESE POST-FRONTAL
WINDS ARE EXPECTED TO BE STRONGEST EAST OF THE RUBY MOUNTAINS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-035-140000-
/O.EXT.KLKN.WI.Y.0004.080213T1900Z-080214T1200Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
402 AM PST WED FEB 13 2008

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 4 AM
PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
4 AM PST THURSDAY. 

A FAST MOVING...STRONG COLD FRONT WILL BE MOVING INTO CENTRAL
NEVADA AROUND NOON PST TODAY. WINDS WILL BECOME GUSTY AHEAD OF
THE FRONT OVER MANY AREAS OF CENTRAL NEVADA BY THE LATE MORNING
HOURS. THE FRONT WILL MOVE FROM NORTH TO SOUTH THROUGH THE
AFTERNOON. ALONG THE FRONTAL BOUNDARY WHEN THE SNOW SHOWERS ARE
EXPECTED TO BE THE HEAVIEST...GUSTY WINDS TO 50 MPH MAY COMBINE
WITH SNOW TO REDUCE VISIBILITIES BELOW ONE MILE FOR AS MUCH AS A
HALF HOUR UNTIL THE FRONT MOVES THROUGH. SNOW SHOWERS WILL
DIMINISH BEHIND THE FRONTAL PASSAGE...HOWEVER GUSTY WINDS ARE
EXPECTED TO CONTINUE THROUGH THE EARLY MORNING HOURS THURSDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
LW
000 
WWUS75 KLKN 132302
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
302 PM PST WED FEB 13 2008

...STRONG GUSTY WINDS ARE EXPECTED ACROSS NORTHEASTERN NEVADA
THROUGH MIDNIGHT TONIGHT AND THROUGH 4 AM ACROSS CENTRAL NEVADA...

.GUSTY WINDS WILL CONTINUE THROUGH THIS EVENING ACROSS ELKO
COUNTY...AND THROUGH THE EARLY MORNING HOURS THURSDAY ACROSS
CENTRAL NEVADA.

NVZ034-140800-
/O.EXA.KLKN.WI.Y.0004.000000T0000Z-080214T0800Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
302 PM PST WED FEB 13 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT FOR THE RUBY
MOUNTAINS AND EAST HUMBOLDT RANGE.

GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING...AS
STRONG WINDS ALOFT MIX DOWN TO THE SURFACE AND COMBINE WITH A
STRONG...YET WEAKENING NORTHWEST-TO-SOUTHEAST SURFACE GRADIENT.
THE STRONGEST WINDS ARE EXPECTED ALONG THE EASTERN EDGE OF THE
MOUNTAINS WHERE LOCAL GUSTS MAY BE AS HIGH AS 80 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ031>033-140800-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-080214T0800Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...WEST WENDOVER
302 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING AS STRONG
WINDS ALOFT MIX DOWN TO THE SURFACE AND COMBINE WITH A
STRONG...YET WEAKENING NORTHWEST-TO-SOUTHEAST SURFACE GRADIENT. 

THE STRONGEST WINDS IN ELKO COUNTY ARE EXPECTED TO BE EAST OF THE
RUBY MOUNTAINS. ONE PARTICULARLY VULNERABLE AREA IS ALONG AND NEAR
THE EASTERN SIDE OF THE RUBY MOUNTAINS WHERE DOWN-SLOPING WIND
GUSTS MAY BE AS STRONG AS 80 MPH. ANOTHER VULNERABLE AREA WILL BE
WENDOVER...WHERE WINDS ARE EXPECTED TO CHANNEL THROUGH THE CITY.
GUSTS IN WENDOVER SHOULD BE LESS THAN 60 MPH. WINDS GUSTS OVER
OTHER PORTIONS OF ELKO COUNTY THAT ARE EAST OF THE RUBY MOUNTAINS
SHOULD BE IN THE 35 TO 45 MPH RANGE...WITH LIGHTER GUSTS WEST OF
THE RUBYS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ013-035-140800-
/O.CON.KLKN.WI.Y.0004.000000T0000Z-080214T1200Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
302 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY OVER
MUCH OF CENTRAL NEVADA.

A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL NEVADA THIS
AFTERNOON AND EARLY EVENING...AND EXIT OFF TO THE SOUTHEAST WITH
SNOW SHOWERS DIMINISHING. GUSTY WINDS ARE EXPECTED TO CONTINUE
INTO THE EARLY MORNING HOURS HOWEVER...AS STRONG WINDS ALOFT MIX
DOWN TO THE SURFACE AND COMBINE WITH A STRONG...YET WEAKENING
NORTHWEST-TO-SOUTHEAST SURFACE GRADIENT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$


ROOD
000 
WWUS75 KLKN 140752
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1152 PM PST WED FEB 13 2008

...STRONG GUSTY WINDS ARE EXPECTED ACROSS CENTRAL NEVADA THROUGH
THURSDAY AFTERNOON...

NVZ031>033-140900-
/O.EXP.KLKN.WI.Y.0004.000000T0000Z-080214T0800Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...WEST WENDOVER
1152 PM PST WED FEB 13 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT.

WINDS HAVE DIMINISHED ACROSS MUCH OF ELKO COUNTY THIS EVENING.
HIGHWAY OVERPASSES WILL CONTINUE TO BE BREEZY OVERNIGHT AS A LOW
PRESSURE SYSTEM SAGS SOUTH TOWARDS CENTRAL NEVADA. THERE ARE SOME
WIND-PRONE AREAS EAST OF THE RUBY MOUNTAINS THAT MAY SEE WIND
GUSTS IN THE 40S THROUGH DAYBREAK THURSDAY.

$$

NVZ034-140900-
/O.EXP.KLKN.WI.Y.0004.000000T0000Z-080214T0800Z/
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
INCLUDING THE CITIES OF...LEE...RUBY LAKE
1152 PM PST WED FEB 13 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT.

$$

NVZ013-035-150000-
/O.EXT.KLKN.WI.Y.0004.000000T0000Z-080215T0000Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
1152 PM PST WED FEB 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. 

THE WIND ADVISORY FOR CENTRAL NEVADA HAS BEEN EXTENDED THROUGH 4
PM PST THURSDAY AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL BE
SAGGING SOUTH ACROSS CENTRAL AND SOUTHERN NEVADA THURSDAY. THUS
WIND GUSTS WILL CONTINUE TO BE STRONG OVERNIGHT IN WHITE PINE AND
NORTHERN NYE COUNTIES...ESPECIALLY ALONG HIGHWAY OVERPASSES. VALLEY
WINDS WILL INCREASE AGAIN DURING THE MORNING HOURS THURSDAY AND WIDESPREAD
GUSTY WINDS TO AROUND 50 MPH CAN BE EXPECTED THROUGHOUT THE
AFTERNOON. THERE WILL BE SOME BLOWING AND DRIFTING OF SNOWFALL
AGAIN ON THURSDAY...HOWEVER THE MAIN THREAT FROM THIS SYSTEM WILL
BE THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

LW
000 
WWUS75 KLKN 142240
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
240 PM PST THU FEB 14 2008

NVZ013-035-142345-
/O.CAN.KLKN.WI.Y.0004.000000T0000Z-080215T0000Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
240 PM PST THU FEB 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. WINDS ARE BELOW ADVISORY CRITERIA ACROSS WHITE PINE AND
NORTHERN NYE COUNTIES THIS AFTERNOON. HOWEVER...NORTH WINDS OF 15
TO 25 MPH WITH GUST TO 35 MPH WILL CONTINUE INTO THE EVENING
HOURS.

$$

HARMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:07 AM PST, 10 hours 48 minutes earlier.

Area forecast discussion, Feb 12, 3:07 AM PST, 10 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ELKO NV
307 AM PST TUE FEB 12 2008

.SYNOPSIS...HIGH PRESSURE AND DRY CONDITIONS WILL CONTINUE OVER
NORTHERN AND CENTRAL NEVADA THROUGH TUESDAY NIGHT. HOWEVER...A LOW
PRESSURE SYSTEM WILL MOVE INTO NORTHERN NEVADA ON WEDNESDAY
MORNING...AND INTO CENTRAL NEVADA BY WEDNESDAY AFTERNOON...BRINGING
RAIN AND SNOW SHOWERS. BY THURSDAY AFTERNOON HIGH PRESSURE WILL
RETURN TO THE REGION...BRINGING DRY CONDITIONS AND NEAR NORMAL
TEMPERATURES THROUGH EARLY NEXT WEEK. &&

.SHORT TERM...TODAY THROUGH THURSDAY. LATEST IR IMAGERY SHOWS FEW-
SCT CIRRUS OVER THE CWFA AS HIGH PRESSURE PERSISTS AND BRINGS
CONTINUED DRY CONDITIONS TO THE STATE ON TUES. ADDED PATCHY FRZ FOG
TO FORECAST THIS AM FOR ELKO COUNTY VALLEYS SINCE ELKO AIRPORT
BRIEFLY WENT DOWN TO 1 1/4 MILES THIS AM BUT SHOULD BE SHORT-LIVED
AND BURN OFF A FEW HOURS AFTER SUNRISE. BY TUES AFTERNOON A NEW
TROUGH STARTS TO PUSH INTO THE PACIFIC NW AS THE NWRLY FLOW OVER THE
REGION BEGINS TO TURN MORE ZONAL. LIGHT PRECIP WILL MOVE INTO NORTH
CENTRAL AND NERN NV EARLY WED MORNING AND ADVANCE SOUTHEAST THROUGH
THE DAY. AS TEMPERATURES RAPIDLY DROP ALONG AND BEHIND THE FRONT...
ANY PRECIP WILL QUICKLY TURN TO SNOW. THIS SYSTEM APPEARS TO BE A
FAIRLY FAST MOVER WITH LIGHT QPF AMOUNTS RANGING FROM 0.05-0.15
INCHES OF LIQUID PRECIP EVERYWHERE EXCEPT A FEW SPOTS IN ELKO COUNTY
SUCH AS ELKO...0.22 INCHES...AND WILD HORSE...0.27 INCHES. MODELS
HAVE BEEN RELATIVELY CONSISTENT THE PAST FEW RUNS ON PRECIP
ASSOCIATED WITH THIS NEXT SYSTEM. MANY VALLEY AREAS MAY SEE ONLY A
FEW FLURRIES AND/OR SHOWERS BUT ON AVERAGE THEY CAN EXPECT 1-2 INCHES
OF NEW SNOWFALL WHILE THE MOUNTAINS...ESPECIALLY IN ELKO AND WHITE
PINE COUNTIES...WILL GET A MAX OF 2-4 INCHES OF NEW SNOWFALL. ON WED
AFTERNOON THE LATEST GFS DOES SHOW SOME INSTABILITY WITH H7 OMEGA
VALUES AS HIGH AS 10 UBARS/S...LIS JUST BELOW ZERO AND WEAK LOW
LEVEL CONVERGENCE IN PORTIONS OF ERN ELKO AND WHITE PINE COUNTIES BUT
BEST JET DYNAMICS AND FORCING WILL STILL BE FARTHER EAST IN CENTRAL
UTAH AS THE SYSTEM TRACKS RAPIDLY SEWRD AND DEEPENS. A TIGHT W-NW
SURFACE GRADIENT WILL ALSO SET UP WED AS H7 WIND SPEEDS ARE PROGGED
TO BE 30-45KTS AHEAD OF...ALONG...AND BEHIND THE FRONT...ESPECIALLY
ACROSS ERN HALF OF CWFA. HOWEVER...WILL RESERVE JUDGMENT ON ANY WIND
ADVISORIES FOR ELKO...WHITE PINE AND NRN NYE ZONES UNTIL NEXT MODEL
RUN. 00Z NAM INDICATES HIGHEST SUSTAINED WINDS WILL BE 25/12/20/25/20
KTS AT WMC/EKO/ELY/TPH/ENV RESPECTIVELY ON WED AFTERNOON. DAYTIME
HIGHS ON WED WILL ALSO DROP CONSIDERABLY IN THE NORTH...LOW-MID
30S...WHILE SRN CWFA STAYS A LITTLE WARMER...UPPER 30 TO UPPER 40S.
AS THE TROUGH AND ITS EFFECTS MOVE SEWRD BY EARLY THURS AM...ANOTHER
DRY PERIOD WILL BEGIN ACROSS THE CWFA. HOWEVER...GUSTY N-NERLY WINDS
WILL CONTINUE OVER THE HIGHER ELEVATIONS OF CENTRAL NV INTO THURS.
AWG

.LONG TERM...THURSDAY NIGHT THROUGH NEXT MONDAY. MID RANGE MODELS IN
GOOD AGREEMENT THROUGH SATURDAY. ESSENTIALLY DRY FORECAST IN STORE
THROUGHOUT EXTENDED PORTION DESPITE SUBTLE DEVIATION SATURDAY NIGHT
THROUGH MONDAY. WITH SYSTEM EXITING THURSDAY...WILL SEE STRONG
NORTHERLY FLOW ALOFT THURSDAY NIGHT. SUBSTANTIAL CLEARING WILL OCCUR
THURSDAY NIGHT AS WELL...HOWEVER 700MB TEMPERATURES ARE SHOWN TO
MODERATE TO SINGLE DIGITS TOWARDS FRIDAY MORNING. WITH BREEZY
CONDITIONS POSSIBLY LASTING THROUGH MIDNIGHT...SURFACE TEMPS SHOULD
NOT BE EXTREME. WILL PROBABLY STILL SEE SOME SINGLE DIGITS IN
NORTHERN VALLEYS FRIDAY MORNING. RIDGE AXIS BECOMES STATIONARY FRIDAY
THROUGH SATURDAY...CENTERED ABOUT 50 MILES OFF CA COASTLINE. THIS
SETUP WILL KEEP CWFA IN NW FLOW ALOFT. HOWEVER TEMPERATURES WILL
CONTINUE TO BE MODERATE AND NO MOISTURE IS MODELED FOR THE WEEKEND
AND EARLY NEXT WEEK. LW &&

.AVIATION...HIGH PRESSURE WILL CONTINUE TO INFLUENCE THE REGION TODAY
AND THIS EVENING. VFR CONDITIONS ARE EXPECTED THROUGH WEDNESDAY 06Z
BUT THERE MAY BE BRIEF PERIODS OF PATCHY FREEZING FOG AND IFR
CONDITIONS THIS MORNING THROUGH 17Z IN THE VALLEYS OF ELKO COUNTY. LW
&&

LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Feb 12, 2:25 AM PST, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
225 AM PST TUE FEB 12 2008

NVZ013-030>037-130000-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
225 AM PST TUE FEB 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED ON TUESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE NEXT STORM SYSTEM WILL MOVE QUICKLY ACROSS NORTHERN AND CENTRAL
NEVADA FROM WEDNESDAY MORNING INTO LATE WEDNESDAY EVENING. SNOW
AMOUNTS ARE EXPECTED TO BE RELATIVELY LIGHT WITH ONE TO TWO INCHES
POSSIBLE IN VALLEYS AND 2 TO 4 INCHES IN THE MOUNTAINS. GUSTY WEST TO
NORTHWEST WINDS WILL ALSO ACCOMPANY THIS SYSTEM...PEAK GUSTS WILL BE
30 TO 40 MPH.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

AWG

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.